MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS
Catalog Number 286735400
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in 2023.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from germany reports an event as follows: it was reported that on an unknown date in 2023 during the cleaning process various issues were discovered.The ratchet in question no longer holds its settings, the polyaxial screwdriver was found with a piece broken off, and it is no longer possible to mount innies to the innie inserter.There was no reported patient or procedure impact.No further information is available.This report is for a viper 2 system set screw inserter, self-retaining.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: device returned.H4: manufacture date added.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the viper2 x25 set screw inserter, was deformed from the tip and lightly worn from the inner threads assembling problems are most probably caused due to this condition.Also the inner shaft assy was missing.No other issues were observed.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of viper2 x25 set screw inserter would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): a review of the receiving inspection (ri) for viper2 x25 set screw inserter, was conducted identifying that lot number ag2098499 released in one batch.Batch1: lot qty of (b)(4) units were released oct 29, 2015 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key18242083
Report Number1526439-2023-02494
Device Sequence Number7108257
Product Code HWR
UDI-Device Identifier10705034214580
UDI-Public(01)10705034214580
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286735400
Device Lot NumberAG2098499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SCW DRIVER SHFT, CANNULTD; RATCHETING ADAPTER, CANNULATED; REDUCTION THREADED POST
Patient SexUnknown